MAUDE Adverse Event Report: STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS

STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Codes Difficult To Position (1467); Inadequacy of Device Shape and/or Size (1583); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 04/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter stated the surgeon inserted a 13.2mm micl13.2 implantable collamer lens, -5.0 diopter, and noted the lens was too long for the patient's eye.The lens was removed within the same surgery with no patient injury.Another lens was not implanted.The surgeon felt the lens may have been mislabeled.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Additional information received - the reporter indicated the lens was inserted and removed from the left eye (os).The incision was enlarged to remove the lens and sutures were required to close the incision.The reporter indicated the icl would not position correctly and kept rotating out of position.During removal, the icl caught the iris which caused depigmentation and atrophy temporally.The patient experienced photosensitivity.
 
Additional Manufacturer Narrative
Method: device history record review.Result: (no failure detected): based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within the established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Conclusion: (unable to confirm complaint): based on the complaint history, work order search, medical review, device history record review and product evaluation, a specific root cause of the event could not be determined.(b)(4).

Brand Name
ICL (IMPLANTABLE COLLAMER LENS)
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5654689
Report Number2023826-2016-00639
Device Sequence Number18896373
Product Code MTA
UDI-Device Identifier00841542103190
UDI-Public(01)00841542103190(17)171031
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2017
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/12/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/13/2016
Supplement Report FDA Received Date07/01/2016
12/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR